Alert archive / Maine / Gale Watches in 2016

Gale Watch 13, NWS Caribou, ME

October 26, 2016

NWS Caribou, ME issued this gale watch at Oct 26, 2016, 3:48 AM EDT. It took effect at Oct 28, 2016, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 26, 2016, 3:48 AM EDT (07:48 UTC)
In effect from
Oct 28, 2016, 5:00 AM EDT
Expired
Oct 27, 2016, 9:00 AM EDT
In force
Issued by
NWS Caribou, ME

The text

As transmitted.

916 
WHUS71 KCAR 260748
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
348 AM EDT WED OCT 26 2016

ANZ050-051-261600-
/O.CON.KCAR.SC.Y.0078.000000T0000Z-161027T0600Z/
/O.NEW.KCAR.GL.A.0013.161028T0900Z-161028T1800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
348 AM EDT WED OCT 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...
...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON.

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
5 follow-up statements
169 
WHUS71 KCAR 261036
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
636 AM EDT WED OCT 26 2016

ANZ050-051-261845-
/O.CON.KCAR.SC.Y.0078.000000T0000Z-161027T0600Z/
/O.CON.KCAR.GL.A.0013.161028T0900Z-161028T1800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
636 AM EDT WED OCT 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
823 
WHUS71 KCAR 261903
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
303 PM EDT WED OCT 26 2016

ANZ050-051-270315-
/O.CAN.KCAR.SC.Y.0078.000000T0000Z-161027T0600Z/
/O.EXT.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
303 PM EDT WED OCT 26 2016

...GALE WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

POHL
121 
WHUS71 KCAR 261906
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
306 PM EDT WED OCT 26 2016

ANZ052-270315-
/O.EXA.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
306 PM EDT WED OCT 26 2016

...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING.

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ050-051-270315-
/O.CON.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
306 PM EDT WED OCT 26 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
173 
WHUS71 KCAR 270536
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
136 AM EDT THU OCT 27 2016

ANZ050>052-271345-
/O.CON.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
136 AM EDT THU OCT 27 2016

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
EVENING...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

POHL
604 
WHUS71 KCAR 271300
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
ISSUED BY NATIONAL WEATHER SERVICE GRAY ME
900 AM EDT THU OCT 27 2016

ANZ050>052-272100-
/O.UPG.KCAR.GL.A.0013.161028T0900Z-161029T0000Z/
/O.NEW.KCAR.GL.W.0027.161028T0900Z-161029T0000Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
900 AM EDT THU OCT 27 2016

...GALE WARNING IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ARNOTT/GYX

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Oct 25, 6:39 PM EDT, 9 hours 9 minutes earlier.

Area forecast discussion, Oct 25, 6:39 PM EDT, 9 hours 9 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
639 PM EDT Tue Oct 25 2016

.SYNOPSIS...
Low pressure over the Maritimes will slowly dissipate and move
to the southeast through Wednesday. High pressure will cross the
region Thursday. Low pressure will approach Thursday night then
cross the Gulf of Maine Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
640 PM Update: Latest radar imagery showed rain/snow across the
northern and eastern section of the CWA. The snow confined mainly
across the St. John Valley and Allagash region. Any snow
accumulation expected to trace amounts through 10 pm. The 21z Sfc
analysis showed trof of low pres sliding s w/the best llvl
convergence aligning across ne areas. This is matched well by the
radar showing the best enhancement right along the Maine-New
Brunswick border. Temps slowly dropping back and expecting temps
to drop through the 30s into the evening.

Previous Discussion...
Surface low pressure over the Maritimes combined with an upper
level trough of low pressure across our area will continue to
circulate moisture south across the region tonight into Wednesday.
This will continue produce snow showers over the north with a mix
of snow and rain showers Downeast tonight. The surface low
dropping southeast through the Maritimes later tonight into
Wednesday morning will pull a surface shortwave trough south
through the Downeast region enhancing rain and snow shower
activity Wednesday morning. Scattered snow showers will continue
across central and northern areas Wednesday. Skies will remain
cloudy across the region as deep moisture remains over the area.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
High pressure will cross the region Wednesday night through early
Thursday, then begin to move east later Thursday while low
pressure moves east across the eastern Great Lakes. Expect
decreasing clouds Wednesday night, with generally partly sunny
skies Thursday. However, cloud cover will begin to increase later
Thursday across western portions of the forecast area in advance
of the approaching low. A secondary low will begin to develop
along the New England coast Thursday night, with precipitation
expanding northeast across the forecast area. Based on
temperatures and critical thicknesses, expect precipitation to be
a rain/snow mix Downeast, with snow across northern areas. Light
snow accumulations are possible across northern portions of the
forecast area Thursday night with accumulations generally an inch
or less, though slightly greater accumulations are possible across
the higher elevations of northern Somerset and northern/central
Piscataquis counties. Any snow accumulations Downeast Thursday
night are expected to be a half inch or less. The surface low will
track across the Gulf of Maine Friday along with a closed upper
low. Uncertainty still exists Friday regarding precipitation
totals and types. Generally expect the heavier precipitation
across Downeast areas Friday, with lesser precipitation totals to
the north. The least precipitation should occur across the Saint
John Valley where high pressure ridged to the north will limit
totals. Expect precipitation in the form of rain Downeast Friday.
Across central portions of the forecast area expect a snow/rain
mix during the morning to transition to mostly rain during the
afternoon. Although temperatures aloft remain cold enough to
support snow across northern areas, boundary layer temperatures
are more marginal. Precipitation type uncertainty is greatest
north of a line from Dover-Foxcroft to Topsfield. Across northwest
areas...the Saint John Valley and higher terrain expect
precipitation to remain mostly in the form of snow. Across the
remainder of northern Maine expect snow in the morning to
transition to a snow/rain mix during the afternoon. However, a
slight change in temperature and elevation could determine whether
precipitation remains snow or transitions to a rain/snow mix.
Additional snow accumulations are possible across northern areas
Friday with the better chances of accumulation across northwest
and extreme northern areas along with the higher terrain.
Potential additional snow accumulations at lower elevations will
be dependent on precipitation type and intensity. Temperatures
will be at below normal levels Thursday/Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
An unsettled weather pattern will persist through the extended
period of the forecast. A mature low will be moving through the
Gulf of Maine at the start of the period. By Saturday morning the
low will move to central Nova Scotia, a high pressure ridge will
briefly build in Saturday morning, and move east of the area by
Saturday afternoon. A low moving across the northern Great Lakes
region. Its associated frontal system will extend into western
Maine. The front will extend across the state by Saturday evening.
The associated cold front will move through early Monday morning
and higher pressure will again ridge across the area. The ridge
will remain across the state through Tuesday morning. A warm front
will move into western Maine Tuesday morning, the associated cold
front Tuesday evening. Higher pressure will dominate the weather
through the end of the period.

Loaded a blend to smooth out the minor differences in the models.
Loaded NAWAVE4 for seas in the coastal waters. Loaded windgust by
factor tool.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: IFR conditions will likely persist across the north
tonight through Wednesday. VFR conditions Downeast tonight should
drop to MVFR on Wednesday in lower clouds and showers.

SHORT TERM: Occasional MVFR conditions are possible early
Wednesday night. Otherwise, generally expect VFR conditions
Wednesday night into Thursday. Conditions will lower to MVFR/IFR
levels Thursday night. MVFR to LIFR conditions are expected
Friday through Friday night. Occasional MVFR conditions are
possible Saturday. MVFR/IFR conditions are possible Sunday.

&&

.MARINE...
NEAR TERM: An SCA will continue for the offshore waters through
Wednesday for wind gusts up to 30 kt. Winds should be below SCA
over the intracoastal waters.

SHORT TERM: Small craft advisory conditions are expected
Wednesday night. Conditions are expected to be below small craft
advisory levels Thursday. Conditions could then approach Gale
levels later Thursday night, with Gale conditions possible
Friday. Visibilities will be reduced in rain Thursday night into
Friday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 2 AM EDT Thursday for ANZ050-051.

&&

Near Term...Bloomer/Hewitt
Short Term...Norcross
Long Term...Norcross
Aviation...Bloomer/Hewitt/Norcross
Marine...Bloomer/Hewitt/Norcross
Hazardous weather outlook, Oct 25, 5:13 PM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
513 PM EDT TUE OCT 25 2016

MEZ001>006-010-011-031-032-261200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
513 PM EDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE
AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN EARLY SEASON SNOWSTORM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY
EVENING WITH THE THREAT OF HEAVY WET SNOW. THE BETTER CHANCES FOR
POSSIBLE SIGNIFICANT SNOW ACCUMULATIONS ARE NORTH OF A LINE FROM
DOVER-FOXCROFT TO TOPSFIELD PARTICULARLY AT HIGHER ELEVATIONS.
HOWEVER...UNCERTAINTY STILL EXISTS REGARDING PRECIPITATION TYPES
AND TOTALS. PLEASE MONITOR THE LATEST FORECASTS FOR ADDITIONAL
INFORMATION ON THIS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ015>017-029-030-261200-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
513 PM EDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE AND
INTERIOR DOWNEAST MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-261200-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
513 PM EDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE CONDITIONS ARE POSSIBLE LATER THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NORCROSS

Nearby

Gale Watches in Maine, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.